Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 103, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 12, 2021, 7:27 AM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 7:27 AM EDT (11:27 UTC)
- Expired
- Jul 12, 2021, 8:30 AM EDT
- In force
- 63 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 86 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WHUS52 KKEY 121127
SMWKEY
GMZ033-034-121230-
/O.NEW.KKEY.MA.W.0103.210712T1127Z-210712T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
727 AM EDT Mon Jul 12 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
* Until 830 AM EDT.
* At 726 AM EDT, strong thunderstorms were located along a line
extending from 11 nm southwest of D Tower to near S Tower, moving
west northwest at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
P Tower, L Tower and T Tower.
LAT...LON 2554 8184 2549 8166 2537 8153 2527 8152
2477 8211 2502 8263 2503 8232 2511 8236
2528 8251 2547 8261 2560 8195
TIME...MOT...LOC 1126Z 107DEG 34KT 2542 8184 2511 8238
HAIL...0.00IN
WIND...>34KTS
$$
LIW1 follow-up statement
687
FZUS72 KKEY 121222
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
822 AM EDT Mon Jul 12 2021
GMZ033-034-121230-
/O.CON.KKEY.MA.W.0103.000000T0000Z-210712T1230Z/
822 AM EDT Mon Jul 12 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 830 AM EDT...
For the following areas...
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
At 822 AM EDT, strong thunderstorms were located along a line
extending from 13 nm north of L Tower to 23 nm northwest of W Tower,
moving west at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
Locations in the warning include...
L Tower and T Tower.
LAT...LON 2554 8184 2549 8166 2491 8241 2502 8263
2503 8232 2511 8236 2528 8251 2547 8261
2560 8195
TIME...MOT...LOC 1222Z 107DEG 34KT 2557 8240 2526 8294
HAIL...0.00IN
WIND...>34KTS
$$
LIWWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 12, 4:41 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 12, 4:41 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Key West FL 441 AM EDT Mon Jul 12 2021 .DISCUSSION... The drier airmass that was present for last night's sounding has since moved out of the area and more moist air is being advected in by moderate easterly breezes. Water vapor imagery shows an upper-level low spinning off the southeast coast of Florida, which is helping to keep inhibition at bay. Numerous showers and scattered thunderstorms are currently traversing across a majority of the Straits of Florida and across the Lower and Middle Keys and adjacent nearshore waters after a brief reprieve from shower activity last evening into late last night. Have nudged PoPs up to account for this activity. Winds have picked up overnight as a surface high continues to build into the region. Marine observation platforms show winds ranging from 12 to 18 knots, with higher gusts in the convective activity passing through. The aforementioned surface high pressure will continue to build across the region through Tuesday, which will enhance the pressure gradient across the Florida Keys and coastal waters. Winds are expected to peak overnight tonight, with a slightly lesser peak tomorrow night. A TUTT cell currently moving through the area will continue to bring increased moisture and lift through the afternoon. As this shifts to the north during the afternoon, there will likely be a brief lull in activity as a pocket of drier air moves in. A series of remnant waves will quickly follow after the TUTT cell exits the area, propagating westward through the Florida Keys and coastal waters starting tonight. This will lead to one last round of above normal rain and thunder chances lasting through Tuesday night. After these waves swiftly pass through the area, ridging will build back into the region and rain chances will drop back to near climatology for the extended forecast. Temperatures will remain near normal for this time of year, with highs near 90 degrees and lows near 80 degrees. Dewpoints will remain in the mid 70s. && .MARINE... No watches, warnings, or advisories are in effect for Florida Keys coastal waters. From synopsis, Subtropical high pressure centered over the North Atlantic Ocean will build westward across the Florida Peninsula today through Tuesday, resulting moderate to fresh breezes across the Florida Keys coastal waters. Above average rain and thunder chances will persist through Tuesday night, and winds and seas will be higher in and near in these scattered showers and thunderstorms. A decrease to mainly moderate breezes is expected on Tuesday night. && .AVIATION... Scattered to numerous showers and storms moving northwest from the Florida Straits will likely bring periods of MVFR conditions to the EYW and MTH terminals this morning, with short periods of IFR and wind gusts around 30 knots possible in the heavier activity. VCSH or VCTS will be needed this morning for both terminal forecasts, with TEMPOs included in amendments as necessary based on short-term radar trends. Most of the guidance indicates a break in the action this afternoon, when VFR conditions should prevail with only isolated to widely scattered showers. Another round of convection may impact the terminals Monday evening, and VCSH is introduced again at that time. Surface winds will remain generally from the E to ESE at 9 to 15 knots with gusts up to 20 knots. && .CLIMATE... On this day in 1929, the daily record cold high temperature of 79F was recorded in Key West. this is also tied for the coldest high temperature ever recorded in July. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...NB Aviation/Nowcasts....Jacobson Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 12, 4:25 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 425 AM EDT Mon Jul 12 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130830- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TONIGHT A Small Craft Advisory may be required tonight for the Straits of Florida, Hawk Channel, and Bayside waters for easterly winds near 20 knots. Scattered thunderstorms are expected across portions of the Florida Keys and adjacent coastal waters today and tonight. The primary thunderstorm hazards will be lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are expected Monday through Wednesday and isolated thunderstorms are expected Wednesday night through Sunday. The primary thunderstorms hazards will be lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
In the hours before
Local storm report, Jul 12, 4:36 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
07/12/2021 M41 MPH GMZ044 FL C-MAN STATION
A SOUTHEAST WIND GUST OF 36 KNOTS, OR 41 MPH WAS RECORDED
BY THE SAND KEY C-MAN STATION AT 420 AM EDT.
&&
JACOBSONSpecial weather statement, Jul 12, 5:24 AM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Key West FL
524 AM EDT Mon Jul 12 2021
FLZ077-078-121000-
Monroe Lower Keys FL-Monroe Middle Keys FL-
524 AM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE AND MIDDLE
KEYS IN MONROE COUNTIES UNTIL 600 AM EDT...
At 522 AM EDT, National Weather Service Meteorologists detected a
strong thunderstorm 7 miles southeast of Marathon, moving northwest
at 40 mph.
Island communities in Key Colony Beach and Marathon can expect
winds in excess of 45 mph with this storm.
Locations impacted include...
Marathon, Seven Mile Bridge, Ohio Key, Bahia Honda Key, Boot Key,
Grassy Key, Pigeon Key and Knight Key.
This includes US 1 between mile markers 37 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding in low lying spots and on roadways. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 2478 8156 2478 8154 2481 8152 2483 8148
2479 8135 2480 8128 2476 8125 2469 8128
2471 8123 2469 8121 2469 8119 2473 8117
2478 8098 2475 8091 2466 8106 2467 8115
2469 8118 2468 8121 2464 8123
TIME...MOT...LOC 0922Z 116DEG 37KT 2465 8096
JacobsonSpecial weather statement, Jul 12, 5:48 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Key West FL
548 AM EDT Mon Jul 12 2021
FLZ078-121030-
Monroe Lower Keys FL-
548 AM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
630 AM EDT...
At 547 AM EDT, National Weather Service Meteorologists detected
strong thunderstorms along a line extending from near Little Palm
Island Resort to 16 miles south of Key West. Movement was northwest
at 35 mph.
Island communities throughout the Lower Keys can expect wind gusts
in excess of 45 mph with these storms.
Locations impacted include...
Key West, Bahia Honda Channel Bridge, Big Coppitt Key, Boca Chica
Channel Bridge, Niles Channel Bridge, Spanish Harbor Channel Bridge,
Boca Chica, Marquesas Keys, Saddlebunch Keys and Sunset Key.
This includes US 1 between mile markers 0 and 38.
LAT...LON 2452 8203 2457 8208 2455 8209 2452 8217
2456 8220 2462 8213 2455 8204 2456 8197
2459 8198 2463 8194 2459 8183 2460 8183
2467 8179 2473 8168 2470 8162 2478 8159
2480 8152 2465 8122 2452 8176
TIME...MOT...LOC 0947Z 113DEG 32KT 2463 8136 2432 8173
JacobsonLocal storm report, Jul 12, 6:48 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
648 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM MARINE TSTM WIND 1 SW GRASSY KEY 24.75N 80.98W
07/12/2021 M41.00 MPH MIDDLE KEYS IN MON FL MESONET
A SOUTHEAST WIND GUST OF 36 KNOTS, OR 41 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET STATION AT CRAWL KEY
AT 528 AM EDT.
0533 AM MARINE TSTM WIND 2 SW GRASSY KEY 24.74N 80.98W
07/12/2021 M50.00 MPH MIDDLE KEYS IN MON FL MESONET
A SOUTHEAST WIND GUST OF 43 KTS, OR 50 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT MARATHON KEY AT 533 AM
EDT.
0538 AM MARINE TSTM WIND 5 ENE EAST END OF SEVEN 24.72N 81.05W
07/12/2021 M41.00 MPH MIDDLE KEYS IN MON FL ASOS
A SOUTHEAST WIND GUST OF 36 KNOTS, OR 41 MPH, WAS
RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL
AIRPORT ASOS AT 538 AM EDT.
0540 AM MARINE TSTM WIND 3 WSW EAST END OF LONG 24.79N 80.89W
07/12/2021 M39.00 MPH MIDDLE KEYS IN MON FL MESONET
A SOUTHEAST WIND GUST OF 34 KNOTS, OR 39 MPH, WAS
RECORDED BY A TEMPEST MESONET SITE AT CONCH KEY AT 540 AM
EDT.
0540 AM MARINE TSTM WIND 5 SSE EAST END OF SEVEN 24.63N 81.11W
07/12/2021 M44.00 MPH GMZ043 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 38 KNOTS, OR 44 MPH, WAS
RECORDED BY THE SOBMRERO KEY LIGHT C-MAN STATION AT 540
AM EDT.
0541 AM MARINE TSTM WIND 2 ENE EAST END OF SEVEN 24.71N 81.09W
07/12/2021 M40.00 MPH MIDDLE KEYS IN MON FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 35 KNOTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT THE MARATHON
SUBSTATION AT 541 AM EDT.
0619 AM MARINE TSTM WIND 4 SW BOCA CHICA 24.55N 81.75W
07/12/2021 M39.00 MPH LOWER KEYS IN MONR FL ASOS
AN EAST-SOUTHEAST WIND GUST OF 34 KNOTS, OR 39 MPH, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT
619 AM EDT.
&&
NBThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Jul 12, 4:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jul 12, 4:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Jul 12, 5:19 AM EDT | Special Marine Warning | KEY | 56 min | |
| Jul 12, 5:24 AM EDT | Special Weather Statement | KEY | 36 min | |
| Jul 12, 5:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Jul 12, 5:48 AM EDT | Special Weather Statement | KEY | 42 min | |
| Jul 12, 6:24 AM EDT | Special Marine Warning | KEY | 66 min | |
| Jul 12, 8:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Jul 12, 12:58 PM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 12, 1:50 PM EDT | Special Marine Warning | KEY | 25 min | |
| Jul 12, 2:14 PM EDT | Special Marine Warning | KEY | 14 min | |
| Jul 12, 3:40 PM EDT | Special Marine Warning | KEY | 35 min | |
| Jul 12, 4:11 PM EDT | Special Marine Warning | KEY | 15 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.